Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Pocatello, ID

August 17, 2007Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 17, 2007, 5:59 PM MDT for Bonneville County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 5:59 PM MDT (23:59 UTC)
Expired
Aug 17, 2007, 6:30 PM MDT
In force
31 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Bonneville County, ID

The radar

The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 12.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2608 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:31 PM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 17, 2:31 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
231 PM MDT FRI AUG 17 2007

.SHORT TERM...TONIGHT THROUGH MONDAY. AN ACTIVE EVENING AND
OVERNIGHT PERIOD IS EXPECTED ACROSS EASTERN IDAHO. CURRENT
SATELLITE AND RADAR IMAGERY SUPPORT THE CURRENT FORECAST THAT
STATES SHOWERS AND THUNDERSTORMS WILL AFFECT MOST LOCATIONS.
RECENT STORM REPORTS HAVE STATED THAT THE STORMS WILL LIKELY
CONTAIN SMALL CORES OF MODERATE TO HEAVY PRECIPITATION ALONG WITH
FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH. THERE WILL BE A
BRIEF BREAK IN STORM ACTIVITY OVERNIGHT...BEFORE ANOTHER ROUND OF
CONVECTION AFFECTS THE AREA SATURDAY. IN ADDITION TO THUNDERSTORM
ACTIVITY SATURDAY...STRONGER WINDS ALOFT WILL CREATE GUSTY WINDS
IN MANY LOCATIONS. THE STRONGEST WIND GUSTS WILL AFFECT PORTIONS
OF CENTRAL IDAHO...ESPECIALLY AT HIGHER ELEVATIONS.

A MODERATE COLD FRONT WILL SWING THROUGH THE REGION SUNDAY...WITH
GUSTY WINDS FOR MOST LOCATIONS...AND SHOWERS/THUNDERSTORMS FOR
PORTIONS OF THE SOUTHERN AND EASTERN HIGHLANDS. TEMPERATURES WILL
BE COOLER SUNDAY. ZONAL FLOW MONDAY WILL LEAD TO SEASONABLE
TEMPERATURES AND NEAR BREEZY CONDITIONS AT TIMES IN OPEN
AREAS...ESPECIALLY IN THE SNAKE RIVER PLAIN.

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY. RELATIVELY DRY ZONAL
TO NORTHWEST FLOW WILL OVERSPREAD IDAHO DURING MUCH OF NEXT WEEK.
THIS WILL LEAD TO MUCH COOLER TEMPERATURES...AND NEAR BREEZY
CONDITIONS IN THE SNAKE RIVER PLAIN. THE BEST CHANCE FOR
PRECIPITATION DURING THIS PERIOD WILL BE LATE WEDNESDAY INTO
THURSDAY AS A COLD FRONT MIGRATES THROUGH EASTERN IDAHO.

CANTIN

&&

.AVIATION...EXPECT THUNDERSTORMS THIS EVENING FROM BURLEY THROUGH
IDAHO FALLS AND ALONG ALL TWEB ROUTES.  GENERALLY SCATTERED TO
WIDELY SCATTERED IN COVERAGE...ENDING BY MIDNIGHT.  EXPECT STRONGER
WINDS IN SNAKE RIVER PLAIN SATURDAY AFTERNOON AHEAD OF ADVANCING
COLD FRONT.
GK

&&

.FIRE WEATHER...THUNDERSTORMS NOW BECOMING MORE WIDESPREAD IN ZONES
412 AND 413 THIS AFTERNOON.  MOIST ATMOSPHERE WITH MOST
THUNDERSTORMS WET...BUT SOME WILL BE DRY AND WITH THE FUEL SITUATION
MANY FIRE STARTS STILL POSSIBLE DESPITE THE RAIN WITHIN THEM.  THUS
THE RED FLAG WARNING WILL CONTINUE THIS EVENING UNTIL 11 PM FOR DRY
THUNDERSTORMS.  A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY
AFTERNOON AND EVENING FOR ZONES 405 AND 406 FOR WINDS AND RELATIVE
HUMIDITIES.  A STRONG SOUTHERLY FLOW ALOFT SETS UP ON SATURDAY AHEAD
OF A COLD FRONT WHICH MOVES THROUGH SUNDAY AND THINK WIND GUSTS WILL
EXCEED 30 MILES PER HOUR IN THE NORTHERN ZONES.  THINK THE SOUTHERN
ZONES WILL HAVE HIGH WIND GUSTS ON SATURDAY AS WELL BUT RELATIVE
HUMIDITIES SHOULD REMAIN ABOVE 15 PERCENT.  EXPECT SUNDAY TO ALSO BE
WINDY BEHIND COLD FRONT AND IT COULD ALSO BE A RED FLAG SCENARIO.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM MDT THIS EVENING FOR IDZ405>407-
409>413.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR IDZ405-406.

&&
Hazardous weather outlook, Aug 17, 4:31 AM MDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
431 AM MDT FRI AUG 17 2007

IDZ017>025-031-032-181200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
431 AM MDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED
DRY THUNDERSTORMS WILL AFFECT MUCH OF THE REGION TODAY. A RED FLAG
WARNING IS IN EFFECT FOR DRY LIGHTNING FOR TODAY. STRONG GUSTY
WINDS AND SMALL HAIL MAY ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
TO SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:11 AM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more18 hr
Aug 17, 2:41 PM MDTFire Weather WatchPIH13 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.